Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

December 6, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Dec 6, 2021, 1:18 PM EST for Broward County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 1:18 PM EST (18:18 UTC)
Expired
Dec 6, 2021, 1:45 PM EST
In force
27 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Broward County, FL

The radar

The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS82 KMFL 061818
SPSMFL

Special Weather Statement
National Weather Service Miami FL
118 PM EST Mon Dec 6 2021
 
FLZ071-072-061845-
Inland Broward County FL-Metro Broward County FL-
118 PM EST Mon Dec 6 2021

...A gusty shower will impact portions of southern Broward County
through 145 PM EST...

At 118 PM EST, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Intersection
I-75 And Griffin Road, or near Davie, moving north at 15 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, North
Lauderdale, Lauderdale Lakes, Cooper City, Sawgrass Mills Mall,
Sunshine Acres, Intersection I-75 And Griffin Road, Pine Island
Ridge, Village Park, Broadview-Pompano Park and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2603 8030 2604 8039 2621 8039 2620 8020
TIME...MOT...LOC 1818Z 198DEG 11KT 2608 8034 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 12:30 PM EST, 48 minutes earlier.

Area forecast discussion, Dec 6, 12:30 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1230 PM EST Mon Dec 6 2021

.AVIATION(18Z TAFS)...

Added an MVFR TEMPO group to most of the east coast sites for the
next couple hours to account for both lingering low ceilings and
some incoming showers. Otherwise VFR conditions will prevail
through the overnight period although there will be some fog
potential overnight into Wednesday morning. Best chances for
restrictions will be at KAPF and KTMB but can't completely rule it
out for the east coast terminals. SE winds around 10kts will
prevail through the day at all terminals this afternoon apart
from KAPF which will see westerly winds. Overnight winds turn
light and variable and likely remain light through Wednesday
morning.

&&

.PREV DISCUSSION... (Issued 917 AM EST Mon Dec 6 2021)

UPDATE...

The first round of showers is currently clearing the east coast
metro, but expect the lull in activity to be relatively brief as
additional showers to our south gradually pivot north and east and
a low-lvl convergence zone sets up just west of the metro.

Although the 12Z MFL RAOB still depicts rather dry air above about
700mb, think profiles depict enough (somewhat shallow) CAPE to
support some thunder chances over the land (particularly if we can
get some sun in the late morning lull) so added slight- Chc
Thunder for the eastern half of the area this afternoon.

PREV DISCUSSION... (Issued 243 AM EST Mon Dec 6 2021)

SHORT TERM (Monday night through Tuesday)...

Aloft, a progressive/zonal flow will persist, which will limit
any meaningful changes to the current temperature pattern across
the area. The low level easterly or southeasterly flow will also
continue to bring moisture into the region. With this flow,
interior and Gulf areas are favored for the warmest daytime
maximums. Going into tonight the fog signal increases once again
across much of Mainland South FL as winds lighten and cloud cover
decreases. After a foggy start, Tuesday appears a little drier
except perhaps a rogue shower or two along the immediate Atlantic
coast, especially early in the day.

LONG TERM (Tuesday Night through Sunday)...

Going into midweek a weak H5 shortwave will slide eastward across
the northern Gulf Coast States. This will be just enough to push
a weak front southward into north/central Florida by midweek. The
better UL support will remain well north of our region. At the surface,
southerly or southeasterly flow will continue. Cannot rule out a rogue
shower that is typical in this pattern, especially over the Atlantic
and perhaps immediate coast, but at this juncture only lower-end POPs
needed. The front stalls and quickly moves away as time progresses into
late week.

Outside of the low-end POPs, the primary focus will be continued fog
chances Wednesday morning. Similar to the last few days, we’ll not
mention in the forecast for now, however, will likely be added in
subsequent forecasts given moisture pooling ahead of the aforementioned
front. The other focus will be unseasonably warm temperatures with
mid 80s expected across the interior. Lower to perhaps mid 80s
respectively across the metros with locations along the immediate coast
being a degree or two cooler than the inland metro areas. Finally, next
weekend eyes begin to focus upstream. There are some differences among
the globals related to timing and placement of a strong cold front that
should push southward over the southern tier states, but a frontal
passage at the very end of the period isn’t out of the question. More
on this as time progresses, however, early indications are that IF the
front makes it this far south, much of the support will remain too far
removed for any meaningful rainfall.

MARINE...
Generally light winds and seas expected early this week. Winds will
generally be easterly, however, should begin to transition to a more
southeasterly direction as the week progresses. With this low-level
flow pattern, a few showers will be possible, especially over the
Gulf Stream. We cannot rule out a rumble of thunder or two in the
strongest activity, especially early in the forecast period. Areas
of sea fog may develop during the overnight and morning hours over
portions of the Gulf waters through Wednesday. Patchy dense fog
cannot be ruled out.

BEACHES...
A moderate risk of rip currents expected along the beaches of Palm Beach
County. King Tides will produce higher water levels, which may result in
localized minor coastal flooding during high tide this morning, especially
along the more vulnerable Palm Beach coast.

CLIMATE...
High temperatures in the long term are forecast to run 4 to 8
degrees above normal for this time of year. The warmest
temperatures will be observed across interior portions of South
Florida, with maximum temperatures a few degrees cooler along
both coasts of South Florida.

Minimum temperatures across the area are forecast to run 5 to 10
degrees above normal towards the middle to late portion of next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  83  71  85 /  20  20  10  10
West Kendall     67  84  69  85 /  20  20  10  10
Opa-Locka        69  83  70  85 /  20  20  10  10
Homestead        68  82  70  84 /  20  20  10  10
Fort Lauderdale  70  82  71  84 /  20  20  10  20
N Ft Lauderdale  70  82  71  84 /  20  20  10  20
Pembroke Pines   68  83  69  85 /  20  20  10  20
West Palm Beach  68  81  68  84 /  20  20  10  20
Boca Raton       68  82  70  85 /  20  20  10  20
Naples           65  81  67  81 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Carr
Today through Tuesday and Marine...99
Tuesday Night through Sunday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 6, 10:49 AM EST, 2 hours 29 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1049 AM EST Mon Dec 6 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1049 AM EST Mon Dec 6 2021

...Patchy Dense Fog Possible Again Tonight...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered showers will be possible over the eastern
portion of the area and the the Atlantic waters. A rumble of thunder
or two cannot be ruled out with the strongest activity.

Visibility: Patchy fog will be possible tonight especially across
the interior and fog favored areas within the Atlantic and Gulf
Metros. Additional fog development will be possible overnight
tonight. Locally dense fog cannot be ruled out.

Rip Currents: There is a moderate risk of rip currents along the
beach of Palm Beach County.

Waterspouts: A waterspout or two cannot be ruled out across the local
waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There will be an elevated rip current risk along portions of the
Atlantic Beaches through the week.

Scattered showers will be possible across the Atlantic waters through
the week. Early in the week a rumble of thunder or two may be possible
in the strongest activity.

Areas of fog possible each morning, especially across the interior
and fog favored areas within both the Atlantic and Gulf Metros. Patchy
dense marine fog cannot be ruled out during the morning hours over the
near shore Gulf Waters through midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Dec 6, 1:18 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
118 PM EST Mon Dec 6 2021

FLZ071-072-061845-
Inland Broward County FL-Metro Broward County FL-
118 PM EST Mon Dec 6 2021

...A gusty shower will impact portions of southern Broward County
through 145 PM EST...

At 118 PM EST, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Intersection
I-75 And Griffin Road, or near Davie, moving north at 15 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, North
Lauderdale, Lauderdale Lakes, Cooper City, Sawgrass Mills Mall,
Sunshine Acres, Intersection I-75 And Griffin Road, Pine Island
Ridge, Village Park, Broadview-Pompano Park and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2603 8030 2604 8039 2621 8039 2620 8020
TIME...MOT...LOC 1818Z 198DEG 11KT 2608 8034

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:46 PM ESTSpecial Weather StatementMFLBroward29 min
Dec 6, 2:33 PM ESTSpecial Weather StatementMFLBroward27 min
Dec 6, 3:03 PM ESTAreal Flood AdvisoryMFLBroward117 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.